Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 10, NWS Honolulu, HI

January 27, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 27, 2012, 3:30 PM HST. It took effect at Jan 28, 2012, 12:00 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 3:30 PM HST (01:30 UTC)
In effect from
Jan 28, 2012, 12:00 AM HST
Expired
Feb 1, 2012, 3:38 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WHHW70 PHFO 280130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST FRI JAN 27 2012

...A LARGE NORTHWEST SWELL IS APPROACHING LOCAL HAWAIIAN WATERS...

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS WILL
ARRIVE LATE TONIGHT...INCREASING COMBINED SEAS ABOVE THE 10 FEET
SMALL CRAFT ADVISORY THRESHOLD THROUGH THE DAY SATURDAY.

PHZ110>117-120>122-281430-
/O.NEW.PHFO.SC.Y.0010.120128T1000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
330 PM HST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
SUNDAY. 

* SEAS...BEGINNING TONIGHT AFTER MIDNIGHT...COMBINED SEAS WILL
  BEGIN TO INCREASE AS A NORTHWEST SWELL ARRIVES. EXPECT SMALL
  CRAFT ADVISORY COMBINED SEAS OF 10 FEET OR MORE TO SPREAD
  SOUTHEAST ACROSS LOCAL WATERS THROUGH THE DAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
14 follow-up statements
870 
WHHW70 PHFO 280236 CCA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
435 PM HST FRI JAN 27 2012

...A LARGE NORTHWEST SWELL IS APPROACHING LOCAL HAWAIIAN WATERS...

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS WILL
ARRIVE LATE TONIGHT...INCREASING COMBINED SEAS ABOVE THE 10 FEET
SMALL CRAFT ADVISORY THRESHOLD THROUGH THE DAY SUNDAY.

PHZ110>117-120>122-281545-
/O.COR.PHFO.SC.Y.0010.120128T1000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
435 PM HST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
SUNDAY. 

* SEAS...BEGINNING TONIGHT AFTER MIDNIGHT...COMBINED SEAS WILL
  BEGIN TO INCREASE AS A NORTHWEST SWELL ARRIVES. EXPECT SMALL
  CRAFT ADVISORY COMBINED SEAS OF 10 FEET OR MORE TO SPREAD
  SOUTHEAST ACROSS LOCAL WATERS THROUGH THE DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
834 
WHHW70 PHFO 281330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT JAN 28 2012

...A LARGE NORTHWEST SWELL IS MOVING THROUGH LOCAL HAWAIIAN
WATERS...AND TRADE WINDS WILL STRENGTHEN.

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS IS
RAISING COMBINED SEAS ABOVE THE 10 FEET SMALL CRAFT ADVISORY
THRESHOLD. HIGH PRESSURE BUILDING NORTH OF THE ISLANDS WILL BOOST
TRADE WINDS TO 25 KNOTS TONIGHT IN TYPICALLY WINDIER AREAS.

PHZ110>117-120>122-290230-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
330 AM HST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SEAS AND WINDS...COMBINED SEAS ARE INCREASING AS A LARGE
  NORTHWEST SWELL ARRIVES. EXPECT SMALL CRAFT ADVISORY COMBINED
  SEAS OF 10 FEET OR MORE TO SPREAD SOUTHEAST ACROSS LOCAL WATERS
  THROUGH THE DAY. TRADES WILL STRENGTHEN TO 25 KNOTS IN THE
  TYPICALLY WINDIER AREAS AROUND MAUI COUNTY AND SOUTH OF THE BIG
  ISLAND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
083 
WHHW70 PHFO 281911
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
911 AM HST SAT JAN 28 2012

...A LARGE NORTHWEST SWELL IS MOVING THROUGH LOCAL HAWAIIAN
WATERS AND TRADE WINDS HAVE INCREASED...

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS IS
RAISING COMBINED SEAS ABOVE THE 10 FEET SMALL CRAFT ADVISORY
THRESHOLD. HIGH PRESSURE BUILDING NORTH OF THE ISLANDS HAS
INCREASED TRADE WINDS TO 25 KNOTS IN TYPICALLY WINDIER AREAS.

PHZ118-119-123-124-290815-
/O.EXA.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
911 AM HST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SEAS AND WINDS...COMBINED SEAS ARE INCREASING AS A LARGE 
  NORTHWEST SWELL ARRIVES. EXPECT SMALL CRAFT ADVISORY COMBINED 
  SEAS OF 10 FEET OR MORE TO SPREAD SOUTHEAST ACROSS LOCAL 
  WATERS THROUGH THE DAY. TRADES WILL STRENGTHEN TO 25 KNOTS IN 
  THE TYPICALLY WINDIER AREAS AROUND MAUI COUNTY AND SOUTH OF 
  THE BIG ISLAND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>117-120>122-290815-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
911 AM HST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SEAS AND WINDS...COMBINED SEAS ARE INCREASING AS A LARGE 
  NORTHWEST SWELL ARRIVES. EXPECT SMALL CRAFT ADVISORY COMBINED 
  SEAS OF 10 FEET OR MORE TO SPREAD SOUTHEAST ACROSS LOCAL 
  WATERS THROUGH THE DAY. TRADES WILL STRENGTHEN TO 25 KNOTS IN 
  THE TYPICALLY WINDIER AREAS AROUND MAUI COUNTY AND SOUTH OF 
  THE BIG ISLAND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
252 
WHHW70 PHFO 290144
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST SAT JAN 28 2012

...A LARGE NORTHWEST SWELL IS MOVING THROUGH LOCAL HAWAIIAN
WATERS AND TRADE WINDS HAVE INCREASED...

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS HAS
RAISED COMBINED SEAS ABOVE THE 10 FEET SMALL CRAFT ADVISORY
THRESHOLD. HIGH PRESSURE BUILDING NORTH OF THE ISLANDS HAS
INCREASED TRADE WINDS TO 25 KNOTS IN TYPICALLY WINDIER AREAS.

PHZ110>124-291445-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
344 PM HST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SEAS AND WINDS...EXPECT SMALL CRAFT ADVISORY COMBINED SEAS OF 10
  FEET OR MORE TO SPREAD SOUTHEAST ACROSS LOCAL WATERS THROUGH
  SUNDAY. TRADES WILL REMAIN NEAR 25 KNOTS IN THE TYPICALLY
  WINDIER AREAS AROUND MAUI COUNTY AND SOUTH OF THE BIG ISLAND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
948 
WHHW70 PHFO 291330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN JAN 29 2012

...A LARGE NORTHWEST SWELL IS MOVING THROUGH LOCAL HAWAIIAN
WATERS AND TRADE WINDS HAVE INCREASED...

.A SWELL GENERATED FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS HAS
RAISED COMBINED SEAS ABOVE THE 10 FEET SMALL CRAFT ADVISORY
THRESHOLD. HIGH PRESSURE BUILDING NORTH OF THE ISLANDS HAS
INCREASED TRADE WINDS TO 25 KNOTS IN TYPICALLY WINDIER AREAS.

PHZ110>124-300230-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SEAS AND WINDS...EXPECT SMALL CRAFT ADVISORY COMBINED SEAS OF 10
  FEET OR MORE ACROSS LOCAL WATERS THROUGH THIS AFTERNOON. TRADES
  WILL REMAIN NEAR 25 KNOTS IN THE TYPICALLY WINDIER AREAS AROUND
  MAUI COUNTY AND SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
845 
WHHW70 PHFO 291942
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
942 AM HST SUN JAN 29 2012

...NORTHWEST SWELL DIMINISHED BUT LOCALLY STRONG TRADES CONTINUE
AROUND MAUI AND THE BIG ISLAND THROUGH MONDAY...

.A RIDGE OF HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO
BRING LOCALLY STRONG TRADE WINDS TO 25 KNOTS IN TYPICALLY WINDIER
AREAS AROUND MAUI AND THE BIG ISLAND. LONG PERIOD NORTHWEST SWELL
HAS DIMINISHED...HOWEVER CHOPPY...WIND DRIVEN SEAS WILL REACH 10
FEET OR MORE IN THE LOCALLY WINDY AREAS.

PHZ110>118-292045-
/O.CAN.PHFO.SC.Y.0010.000000T0000Z-120130T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
942 AM HST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DROPPED WELL BELOW 10 FEET IN THESE AREAS.

$$

PHZ119>124-300230-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-120131T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
942 AM HST SUN JAN 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY EVENING...EAST WINDS TO 25
  KNOTS...AND ROUGH SEAS TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRENCHLEY
434 
WHHW70 PHFO 300144
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST SUN JAN 29 2012

...A VERY LARGE NORTHWEST SWELL MOVES ACROSS THE STATE BEGINNING LATE
TONIGHT WITH LOCALLY STRONG TRADES CONTINUING...

.A RIDGE OF HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO
BRING LOCALLY STRONG TRADE WINDS TO 25 KNOTS IN TYPICALLY WINDIER
AREAS AROUND OAHU...MAUI AND THE BIG ISLAND THROUGH MONDAY NIGHT.
A VERY LARGE NORTHWEST SWELL IS EXPECTED TO MOVE ACROSS THE STATE
LATE TONIGHT AND MONDAY...THEN PEAK ON MONDAY NIGHT. THESE LARGE
SWELLS...WILL ALSO BE IN ADDITION TO THE CHOPPY...WIND DRIVEN SEAS
WITH MANY AREAS EXPERIENCING SEAS OVER 10 FEET.

PHZ110>118-301445-
/O.EXB.PHFO.SC.Y.0010.000000T0000Z-120131T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
344 PM HST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 20 TO 25
  KNOTS. SEAS WILL INCREASE TO 10 TO 15 FEET LATE TONIGHT THROUGH
  TUESDAY MORNING...WITH THE LARGEST WAVES MONDAY AFTERNOON AND
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>124-301445-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-120131T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
344 PM HST SUN JAN 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY.

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 25 TO 30
  KNOTS...AND ROUGH SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRENCHLEY
875 
WHHW70 PHFO 301333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST MON JAN 30 2012

...A VERY LARGE NORTHWEST SWELL COMBINED WITH LOCALLY STRONG
TRADES BRINGS SMALL CRAFT ADVISORY CONDITIONS TO COASTAL WATERS...

. A RIDGE OF HIGH PRESSURE NORTH OF THE STATE CONTINUES TO BRING
FRESH TRADES...AND CHOPPY WIND DRIVEN SEAS TO THE COASTAL WATERS.
A VERY LARGE NORTHWEST SWELL IS EXPECTED TO BUILD TODAY AND PEAK
TONIGHT. CONDITIONS SHOULD BEGIN TO IMPROVE TUESDAY.

PHZ110>124-310245-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120131T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 AM HST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 20 TO 30
  KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
553 
WHHW70 PHFO 301943
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
943 AM HST MON JAN 30 2012

. A RIDGE OF HIGH PRESSURE NORTH OF THE STATE CONTINUES TO BRING
FRESH TO STRONG TRADES...AND AREAS OF CHOPPY WIND DRIVEN SEAS TO
THE COASTAL WATERS. IN ADDITION...A VERY LARGE NORTHWEST SWELL
WILL CONTINUE TO BUILD TODAY AND PEAK TONIGHT. THE WINDS AND SEAS
WILL SLOWLY SUBSIDE THROUGH MID WEEK.

PHZ110>124-310245-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120131T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
943 AM HST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 20 TO 30
  KNOTS. ROUGH SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
BRENCHLEY
897 
WHHW70 PHFO 310127
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST MON JAN 30 2012

.A RIDGE OF HIGH PRESSURE NORTH OF THE STATE CONTINUES TO BRING
FRESH TO STRONG TRADES...AND AREAS OF CHOPPY WIND DRIVEN SEAS TO
THE COASTAL WATERS. IN ADDITION...A VERY LARGE NORTHWEST SWELL
WILL PEAK TONIGHT. THE WINDS AND SEAS WILL SLOWLY SUBSIDE THROUGH
MID WEEK.

PHZ110>124-311430-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
327 PM HST MON JAN 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS 15 TO 25
  KNOTS. ROUGH SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRENCHLEY
449 
WHHW70 PHFO 311327
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST TUE JAN 31 2012

.A RIDGE OF HIGH PRESSURE NORTH OF THE STATE CONTINUES TO BRING
FRESH TO STRONG TRADES...AND AREAS OF CHOPPY WIND DRIVEN SEAS TO
THE COASTAL WATERS. A VERY LARGE NORTHWEST SWELL WILL BE ON THE
DECLINE STARTING TODAY. THE WINDS AND SEAS WILL SLOWLY SUBSIDE
THROUGH MID WEEK.

PHZ110>124-010230-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
327 AM HST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS 15 TO 25
  KNOTS. ROUGH SEAS 8 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
443 
WHHW70 PHFO 311730 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
730 AM HST TUE JAN 31 2012

.A RIDGE OF HIGH PRESSURE NORTH OF THE STATE CONTINUES TO BRING
MODERATE TRADES WINDS. A VERY LARGE NORTHWEST SWELL WILL BE ON THE
DECLINE STARTING TODAY. THE WINDS AND SEAS WILL SLOWLY SUBSIDE
THROUGH MID WEEK.

PHZ119-311830-
/O.CAN.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
MAALAEA BAY-
730 AM HST TUE JAN 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

PHZ110>118-120>124-010630-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
730 AM HST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS 15 TO 
  20 KNOTS. ROUGH SEAS 8 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
001 
WHHW70 PHFO 010130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE JAN 31 2012

.A VERY LARGE NORTHWEST SWELL WILL BE ON THE DECLINE. THE SEAS
WILL SLOWLY SUBSIDE THROUGH WEDNESDAY MORNING.

PHZ110>118-120>124-011430-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 PM HST TUE JAN 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* SEAS...THROUGH WEDNESDAY MORNING...ROUGH SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
753 
WHHW70 PHFO 011338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST WED FEB 1 2012

PHZ110>118-120>124-011445-
/O.CAN.PHFO.SC.Y.0010.000000T0000Z-120201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
338 AM HST WED FEB 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS HAVE DROPPED BELOW 10 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 10:00 AM HST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 27, 10:00 AM HST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI JAN 27 2012

.UPDATE...
WE HAVE UPDATED THE FORECASTS TO ADJUST THE PROBABILITY OF
PRECIPITATION...WEATHER AND CLOUD COVER.

&&

.SYNOPSIS...
MOISTURE FROM A DISSIPATING FRONT WILL PRODUCE CLOUDS AND SHOWERS
OVER INTERIOR AREAS THIS AFTERNOON AND EVENING. LIGHT WINDS WILL
KEEP THE AIR HAZY THROUGH TONIGHT. A SURFACE RIDGE WILL BUILD NORTH
OF THE ISLANDS OVERNIGHT...BRINGING TRADE WINDS BY TOMORROW. THE
TRADES WILL PERSIST THROUGH NEXT WEEK.

&&

.PREV DISCUSSION 1000 AM...
A WEAK NORTHEAST TO SOUTHWEST TROUGH...THE REMNANT OF A FRONT...
RUNS ACROSS THE KAUAI CHANNEL AND AN EAST WEST SURFACE RIDGE LIES
JUST NORTH OF KAUAI. THESE FEATURES WILL PRODUCE GENTLE TO MODERATE
SOUTHEAST TRADE WINDS NEAR THE BIG ISLAND...AND LIGHT AND VARIABLE
WINDS ELSEWHERE AROUND THE MAIN HAWAIIAN ISLANDS TODAY. A CLOUD BAND
ASSOCIATED WITH THE FRONT RUNS NORTHEAST TO SOUTHEAST ACROSS THE
ISLANDS NEAR...BUT THERE IS A BREAK IN THE BAND WHERE IT CROSSES THE
ISLANDS. THE SOUTHEAST FLOW NEAR THE BIG ISLAND IS CARRYING SHOWERS
ONSHORE ALONG THE SOUTHEAST COAST OF THAT ISLAND. LAND BREEZES
CLEARED THE SHOWERS FROM THE REST OF THE LAND AREAS LAST NIGHT BUT
SHOWERS LINGER OVER WATERS NORTHEAST AND SOUTHWEST OF OAHU.

WITH THE LIGHT WINDS AROUND THE ISLANDS...IT WILL REMAIN HAZY
TODAY. AS THE ISLANDS HEAT UP TODAY...CLOUDS WILL BUILD OVER THE
ISLANDS AND SHOWERS WILL DEVELOP...ESPECIALLY OVER INTERIOR AREAS...
AND SOME OF THE SHOWERS COULD BE BRIEFLY HEAVY. THE SHOWER ACTIVITY
WILL SUBSIDE THIS EVENING.

THE COMPUTER MODELS ARE IN GOOD AGREEMENT SHOWING THE SURFACE RIDGE
BUILDING NORTH OVERNIGHT. AS THE RIDGE BUILDS...TRADE WINDS WILL
RETURN. THE TRADE WINDS WILL CONTINUE THROUGH THE WEEK. THE PRESSURE
GRADIENT WILL BE TIGHT ENOUGH TO PRODUCE LOCALLY BREEZY TRADES
THROUGH MONDAY. THE TRADES MAY EVEN BE STRONG ENOUGH TO REQUIRE A
WIND ADVISORY FOR THE VOLCANO SUMMITS STARTING TOMORROW. THE TRADES
WILL TAPER OFF ON MONDAY...BUT MAY BECOME BREEZY AGAIN WEDNESDAY
THROUGH FRIDAY AS THE PRESSURE GRADIENT TIGHTENS AGAIN.

MEANWHILE...THE TROUGH ALOFT THAT HAS BEEN MAKING THE ATMOSPHERE
OVER THE ISLANDS SOMEWHAT UNSTABLE WILL MOVE AWAY TO THE NORTHEAST.
A RIDGE WILL BUILD OVER THE ISLANDS FROM THE SOUTHWEST AND THE
ATMOSPHERE WILL BECOME QUITE STABLE STARTING TOMORROW. THE TRADE
WINDS WILL CARRY SOME SHOWERS OVER WINDWARD AREAS STARTING TOMORROW
BUT THE STABLE ATMOSPHERE WILL KEEP RAINFALL LIGHT.

&&

.AVIATION...
THERE ARE NO AIRMETS UP AT THIS TIME BUT AFTERNOON CONVECTION COULD
PRODUCE ENOUGH LOW CEILINGS AND VISIBILITIES TO REQUIRE AN AIRMET
FOR MOUNTAIN OBSCURATION LATER TODAY. STRENGTHENING TRADE WINDS WILL
LIKELY REQUIRE AN AIRMET FOR LOW LEVEL TURBULENCE BY SATURDAY NIGHT.

&&

.MARINE...
SURF WILL BUILD ABOVE THE ADVISORY LEVEL BY EARLY SATURDAY MORNING
ON KAUAI AND COULD REACH NEAR 20 FEET SATURDAY AFTERNOON. A HIGH
SURF ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON. A LARGER
NORTHWEST SWELL MAY PRODUCE WARNING LEVEL SURF ON MONDAY FOR NORTH
AND WEST SHORES.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR COMBINED SEAS AND
WINDS SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:31 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao42 hr
Jan 28, 7:29 AM HSTHigh Surf WarningHFOHonolulu, Kauai20 hr
Jan 28, 10:10 AM HSTFire Weather WatchHFO6 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.